Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 255, NWS Nashville, TN

September 6, 2002Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2002, 4:21 PM CDT for Humphreys County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 6, 2002, 4:21 PM CDT (21:21 UTC)
Expired
Sep 6, 2002, 4:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:30 PM CDTThunderstorm Wind 50 EWaverly, TNLaw enforcement reported trees were down near Gorman on U. S. Highway 70.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-392 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS54 KOHX 062121
SVRBNA
TNC085-062145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT FRI SEP 6 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN TENNESSEE

* UNTIL 445 PM CDT

* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF WAVERLY...MOVING NORTHWEST
  AT 10 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY 
LIGHTNING.

$$

LAT...LON 3600 8772 3616 8761 3623 8794 3610 8794

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:15 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 6, 2:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI SEP 6 2002

SATELLITE SHOWING RETURN FLOW AROUND SURFACE RIDGE IN FORM OF SCATTERED
CUMULUS CLOUDS AND WITH DEWPOINTS CLIMBING BACK INTO THE UPPER 60S
AND LOWER 70S ISOLATED SHOWERS HAVE DEVELOPED IN MIDDLE TENNESSEE
THIS AFTERNOON ALONG NEGATIVE 5 LIFTED INDEX AXIS.

MODELS TAKE GULF TROPICAL SYSTEM WESTWARD AND INTO SOUTH TEXAS NEXT
COUPLE OF DAYS.

WILL MENTION ISOLATED SHOWERS/TSTMS THIS EVENING AND AGAIN ON
SATURDAY.

PRELIMINARY NUMBERS:
NASHVILLE  67 88 68 88 66  1110
CROSSVILLE 61 84 61 83 60  1110

.BNA...NONE.
BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:12 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.